Alert archive / Washington / Gale Warnings in 2015

Gale Warning 55, NWS Seattle, WA

October 29, 2015

NWS Seattle, WA issued this gale warning at Oct 29, 2015, 3:15 PM PDT. It took effect at Oct 30, 2015, 6:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 3:15 PM PDT (22:15 UTC)
In effect from
Oct 30, 2015, 6:00 AM PDT
Expired
Oct 30, 2015, 3:13 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WHUS76 KSEW 292215
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
315 PM PDT THU OCT 29 2015

PZZ170-173-176-300615-
/O.NEW.KSEW.SC.Y.0232.151030T0600Z-151030T1300Z/
/O.UPG.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
/O.NEW.KSEW.GL.W.0055.151030T1300Z-151031T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
315 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS FROM CAPE
FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM FROM 11 PM
THIS EVENING TO 6 AM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
PDT FRIDAY. 

* COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO
  11 TO 13 FEET ON FRIDAY.

* WIND...SOUTHERLY 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS
  FRIDAY MORNING....THEN EASING IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-300615-
/O.EXB.KSEW.SC.Y.0231.151030T1900Z-151031T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
315 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA  FROM NOON TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT FRIDAY. 

* WIND AND WAVES...EXPECT WINDS TO RISE FROM THE WEST TO 15 TO 25
  KNOTS FRIDAY AFTERNOON BEFORE EASING LATE FRIDAY EVENING. WAVES
  WILL BUILD TO 2 TO 4 FEET FRIDAY AFTERNOON BEFORE SUBSIDING
  LATE IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-300615-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
315 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER OUT TO 10 NM FROM 6 AM TO 6
PM PDT FRIDAY...

* COMBINED SEAS...BUILDING TO 10 TO 12 FEET...IN WESTERLY SWELL...
  DURING THE DAY FRIDAY.

* WIND...RISING FROM THE SOUTHWEST TO 15 TO 25 KNOTS EARLY
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-300615-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
315 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA  FROM 6 AM TO 6 PM PDT FRIDAY...

* COMBINED SEAS...BUILDING TO 9 OR 10 FEET...IN WESTERLY SWELL...
  DURING THE DAY FRIDAY.

* WIND...RISING FROM THE SOUTHWEST TO 15 TO 25 KNOTS FRIDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-300615-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
315 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...
ADMIRALTY INLET...AND PUGET SOUND FROM 6 AM TO 6 PM PDT FRIDAY...

* WIND AND WAVES...SOUTHERLY WINDS WILL RISE INTO THE 15 TO 30
  KNOT RANGE ON FRIDAY. ALSO...WAVES WILL BUILD TO 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
716 
WHUS76 KSEW 300409
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
909 PM PDT THU OCT 29 2015

PZZ170-173-176-301215-
/O.CON.KSEW.SC.Y.0232.151030T0600Z-151030T1300Z/
/O.CON.KSEW.GL.W.0055.151030T1300Z-151031T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
909 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY...

* COMBINED SEAS...8 OR 9 FEET...IN WESTERLY SWELL...BUILDING TO 11 
  TO 13 FEET ON FRIDAY. 

* WIND...SOUTHERLY 15 TO 25 KNOTS...RISING TO 25 TO 35 KNOTS FRIDAY 
  MORNING....THEN EASING IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-301215-
/O.NEW.KSEW.RB.Y.0030.151030T1900Z-151031T0700Z/
GRAYS HARBOR BAR-
909 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT PDT FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM NOON FRIDAY TO
MIDNIGHT PDT FRIDAY NIGHT. 

* COMBINED SEAS...5 TO 7 FEET BUILDING TO 8 TO 10 FEET FRIDAY.

* BAR CONDITION...MODERATE BECOMING ROUGH ON FRIDAY.

* FIRST MAXIMUM EBB...AROUND 715 AM FRIDAY.

* SECOND MAXIMUM EBB...VERY STRONG AROUND 730 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-301215-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
909 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT
FRIDAY...

* COMBINED SEAS...BUILDING TO 10 TO 12 FEET...IN WESTERLY SWELL... 
  DURING THE DAY FRIDAY. 

* WIND...RISING FROM THE SOUTHWEST TO 15 TO 25 KNOTS EARLY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-301215-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
909 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT
FRIDAY...

* COMBINED SEAS...BUILDING TO 9 OR 10 FEET...IN WESTERLY SWELL... 
  DURING THE DAY FRIDAY. 

* WIND...RISING FROM THE SOUTHWEST TO 15 TO 25 KNOTS FRIDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-301215-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
909 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT
FRIDAY...

* WIND AND WAVES...SOUTHERLY WINDS WILL RISE INTO THE 15 TO 30 KNOT 
  RANGE ON FRIDAY. ALSO...WAVES WILL BUILD TO 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-301215-
/O.CON.KSEW.SC.Y.0231.151030T1900Z-151031T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
909 PM PDT THU OCT 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
FRIDAY...

* WIND AND WAVES...EXPECT WINDS TO RISE FROM THE WEST TO 15 TO 25 
  KNOTS FRIDAY AFTERNOON BEFORE EASING LATE FRIDAY EVENING. WAVES 
  WILL BUILD TO 2 TO 4 FEET FRIDAY AFTERNOON BEFORE SUBSIDING LATE 
  IN THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
866 
WHUS76 KSEW 301013
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
313 AM PDT FRI OCT 30 2015

PZZ170-173-176-301815-
/O.EXT.KSEW.SC.Y.0232.000000T0000Z-151101T0100Z/
/O.CAN.KSEW.GL.W.0055.151030T1300Z-151031T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
313 AM PDT FRI OCT 30 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

.COMBINED SEAS...BUILDING TO 10 TO 12 FEET...IN WESTERLY SWELL... 
 DURING THE DAY TODAY CONTINUING TONIGHT. COMBINED SEAS 12 TO 14 FEET
ON SATURDAY.

* WIND...SOUTHWEST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-301815-
/O.EXT.KSEW.RB.Y.0030.151030T1900Z-151101T0100Z/
GRAYS HARBOR BAR-
313 AM PDT FRI OCT 30 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM NOON TODAY
TO 6 PM PDT SATURDAY...

* COMBINED SEAS...7 TO 9 FEET BUILDING TO 9 TO 11 FEET MIDDAY.

* BAR CONDITION...MODERATE BECOMING ROUGH MIDDAY.

* FIRST MAXIMUM EBB...AROUND 715 AM.

* SECOND MAXIMUM EBB...VERY STRONG AROUND 730 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-301815-
/O.EXT.KSEW.SC.Y.0231.151030T1300Z-151101T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
313 AM PDT FRI OCT 30 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SATURDAY...

* COMBINED SEAS...BUILDING TO 10 TO 12 FEET...IN WESTERLY SWELL...
  DURING THE DAY TODAY AND CONTINUING THROUGH SATURDAY.

* WIND...SOUTHWEST 15 TO 25 KNOTS EASING THIS AFTERNOON AND
  EVENING. WINDS RISING BACK TO SOUTHWEST 15 TO 25 KNOTS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-301815-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
313 AM PDT FRI OCT 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* COMBINED SEAS...BUILDING TO 9 OR 10 FEET...IN WESTERLY SWELL...
  DURING THE DAY.

* WIND...SOUTHWEST 15 TO 25 KNOTS EASING IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-301815-
/O.CON.KSEW.SC.Y.0231.151030T1300Z-151031T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
313 AM PDT FRI OCT 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WIND AND WAVES...SOUTHERLY WINDS 15 TO 25 KNOTS BECOMING
  VARIABLE 5 TO 15 KNOTS LATE. WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-301815-
/O.CON.KSEW.SC.Y.0231.151030T1900Z-151031T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
313 AM PDT FRI OCT 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
PDT THIS EVENING...

* WIND AND WAVES...EXPECT WINDS TO RISE FROM THE WEST TO 15 TO 25
  KNOTS MIDDAY THEN EASE THIS EVENING. WIND WAVES BUILDING TO 2 TO
  4 FEET THIS AFTERNOON SUBSIDING LATE IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 29, 9:12 AM PDT, 6 hours 3 minutes earlier.

Area forecast discussion, Oct 29, 9:12 AM PDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
912 AM PDT THU OCT 29 2015

.SYNOPSIS...SHOWERS WILL DIMINISH TODAY AS AN UPPER TROUGH MOVES
EAST OF THE AREA. A STRONG PACIFIC FRONTAL SYSTEM WILL BRING RAINY
AND BREEZY WEATHER FRIDAY AND SATURDAY. A COOL UPPER TROUGH WILL
CROSS THE REGION ON SUNDAY FOR SHOWERS. A STRONG UPPER RIDGE OFFSHORE
WILL BRING DRIER WEATHER EARLY NEXT WEEK.

&&

.SHORT TERM...A WEAK UPPER RIDGE WILL MOVE OVER THE AREA TODAY.
SOME SHOWERS WILL LINGER HOWEVER IN MOIST ONSHORE FLOW. THE BEST
CHANCES WILL BE OVER THE MOUNTAINS.

MOIST ZONAL FLOW WILL DEVELOP FRIDAY AND CONTINUE INTO SATURDAY
WITH A FRONTAL SYSTEM DRAPED ACROSS THE REGION FOR WET AND
BLUSTERY WEATHER.

THE HEAVIER PRECIPITATION LOOKS LIKE IT WILL COME IN TWO WAVES.
THE FIRST WAVE WILL BE FRIDAY MORNING. THE SECOND HEAVIER SHOT OF
RAIN WILL DEVELOP LATER FRIDAY NIGHT AND CONTINUE INTO SATURDAY.

THE HEAVY RAINS WILL END FROM NORTH TO SOUTH SATURDAY AFTERNOON
AND EVENING AS THE FRONTAL FEATURE SAGS SOUTH OF THE AREA. MINOR
RIVER FLOODING IS POSSIBLE BY SATURDAY OR SATURDAY NIGHT. SEE THE
HYDROLOGY SECTION BELOW FOR MORE DETAILS.

AN UPPER TROUGH WILL MOVE OVER THE AREA ON SUNDAY FOR COOLER
SHOWERY WEATHER. SNOW LEVELS WILL FALL TO 4000 TO 5000 FEET WHICH
MEANS THE HIGHER MOUNTAIN PASSES COULD PICK UP A FEW INCHES OF
SNOW. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...A STRONG UPPER LEVEL RIDGE
WILL FORM OVER THE NE PAC EARLY NEXT WEEK WITH NORTHERLY FLOW
ALOFT OVER WESTERN WA. A WEAK UPPER LEVEL DISTURBANCE MAY TRACK
DOWN FROM THE NORTH FOR A CHANCE OF SHOWERS MONDAY AND MONDAY
NIGHT. THE RIDGE WILL THEN SHIFT EAST AND INLAND TUESDAY AND
WEDNESDAY FOR DRIER WEATHER. THE NORTHERLY FLOW WILL KEEP
TEMPERATURES ON THE COOLSIDE WITH TEMPS A FEW DEGREES BELOW
NORMAL. THE RIDGE MAY LINGER OVER THE PAC NW THROUGH THE END OF
NEXT WEEK FOR MORE DRY WEATHER. 33

&&

.AVIATION...AN UPPER LEVEL RIDGE WILL PREVAIL OVER THE REGION
TODAY FOR STRONG NLY FLOW ALOFT. CONTD LOW LEVEL ONSHORE FLOW.
WIDESPREAD MVFR CIGS THIS MORNING WILL BECOME AREAS OF MVFR CIGS
THIS AFTERNOON. THE MTNS WILL BE PARTIALLY OBSCD.

KSEA...ANTICIPATE CIGS IN THE 1500 TO 2500 FT RANGE TIL 2100
UTC...WITH VFR CONDITIONS PREVAILING AFTER 2100 UTC. HOWEVER...
CIGS WILL LOWER BACK INTO THE MVFR CATEGORY RANGE THIS EVENING.
WINDS WILL BE SLY 9-13 KT WITH OCNL GUSTS TO 20 KT TODAY.

&&

.MARINE...LOW LEVEL SOUTHERLY OR ONSHORE FLOW WILL CONTINUE
THROUGH TONIGHT. A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA ON
FRI...RESULTING IN WIND SPEEDS REACHING SMALL CRAFT ADVISORY
CRITERION ACROSS ALL WATERS. ANOTHER...POSSIBLY STRONGER
SYSTEM...WILL IMPACT THE AREA ON SATURDAY. FELTON/05

&&

.HYDROLOGY...PREVIOUS DISCUSSION...A WET PATTERN WILL DEVELOP
FRIDAY AND CONTINUE INTO SATURDAY. SNOW LEVELS WILL BE HIGH AND
SEVERAL INCHES OF RAIN ARE LIKELY OVER THE OLYMPICS AND WEST
SLOPES OF THE CASCADES.

MODELS DIFFER A BIT WITH THE DETAILS BUT THE GENERAL IDEA IS THERE
WILL BE HYDROLOGICALLY SIGNIFICANT RAIN OVER THE MOUNTAINS DURING
THIS PERIOD. MODELS SHOW 5-10 INCHES OF RAIN POSSIBLE OVER A 48-HOUR
PERIOD ENDING SATURDAY AFTERNOON. THE FIRST SHOT OF HEAVY RAIN
APPEARS TO BE DURING THE FIRST HALF OF FRIDAY...THEN PERHAPS A
RELATIVE LULL...FOLLOWED BY ANOTHER ROUND OF HEAVY RAIN LATE FRIDAY
NIGHT OR SATURDAY.

A HYDROLOGIC OUTLOOK IS IN EFFECT FOR MOST OF THE FORECAST AREA
TO HIGHLIGHT THE GENERAL THREAT FOR MINOR FLOODING ON AREA RIVERS
BY SATURDAY.

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT CENTRAL STRAIT.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:58 AM PDTSmall Craft AdvisorySEW43 hr
Oct 29, 1:04 PM PDTFlood WatchSEWClallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more62 hr
Oct 29, 3:15 PM PDTSmall Craft AdvisorySEW31 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.